Actidex(Dexketoprofen)

Therapeutic Group: Analgesic, Anti Inflammatory

Presentation

Each tablet contains Dexketoprofen Trometamol equivalent to Dexketoprofen INN 25 mg.

Description

Dexketoprofen belongs to a class of medicines called non-steroidal anti-inflammatory drugs (NSAIDs). It works by blocking the action of a substance in the body called cyclo-oxygenase. Cyclo-oxygenase is involved in the production of chemicals in the body called prostaglandins. Prostaglandins are produced in response to injury or certain diseases and would otherwise go on to cause swelling, inflammation and pain. By blocking cyclo-oxygenase, dexketoprofen prevents the production of prostaglandins and therefore reduces inflammation and pain.

Indications

Symptomatic treatment of pain of mild or moderate intensity, such as musculo-skeletal pain, menstrual pain, toothache.

Dosage & Administration

The dose of Dexketoprofen is 12.5 mg every 4-6 hours daily or 25 mg every 8 hours daily. The maximum dose is 75 mg daily. For elderly people maximum dose is 50 mg daily. Not recommended for children.

Side Effects

As with all medicines, Dexketoprofen may cause some unwanted effects in some patients. These are described below and are characteristic of non steroidal anti-inflammatory drugs:

- Common (1 - 10%): nausea, vomiting, diarrhoea, stomach pain or heartburn.

- Uncommon (0.1 - 1%): sleep disorders, nervousness, headache, dizziness,vertigo, palpitations, constipation, dry mouth, flatulence, skin rash, fatigue, hot flushes, shivering, general malaise.

- Rare (0.01-0.1%): stomach ulceration, gastric haemorrhage or perforation, pins and needles, high blood pressure, water retention, slowed breathing rate, increased hepatic enzymes, increased sweating.

- Very rare / isolated cases (<0.01%): blurred vision, ringing in the ear, low blood pressure, haematological reactions, hepatic or renal damage, dermatological and photosensitivity reactions, bronchospasm or anaphylaxis.

- In patients with systemic lupus erythematosus or mixed connective tissue disease, anti-inflammatory medicines may rarely cause isolated cases of fever, headache and rigidity of the nape (back of the neck).

Precautions

The medicine should be used with caution in conditions mentioned below:
- Allergic to any other medicines.
- Kidney disease, liver disease, heart disease or fluid retention conditions.
- Blood disorder, systemic lupus erythematosus or mixed connective tissue disease.

Use in Pregnancy & Lactation

Do not use during pregnancy or breast-feeding.

Should not be given to children.